MAUDE Adverse Event Report: MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE; STIMULATOR, NERVE

MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE; STIMULATOR, NERVE
Model Number 8229307
Medical Device Problem Code Air Leak (1008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product evaluation: when the emg tube was received, the electrode wires were not bound with the white tape as manufactured and the red / white electrode was missing, which indicates handling of the device.A syringe was used to inject the cuff with 20cc of air and there was no ¿visually¿ detectable leak after 1 minute; it was not until the device was submerged in water that a leak was observed (not at the white plug but in the cuff).To quantify the leak further, 20cc of air was injected into the cuff and after 1 minute approximately 15cc of air was removed (loss of 5cc per minute).There was a v-shaped puncture on the proximal side of the cuff measuring 0.015¿ wide which would have resulted in the reported event.The shape of the damage was consistent with an external to internal puncture.The puncture did not align with an electrode wire and the electrode wires were within their respective lumens.The information most likely indicates the puncture was the result of inadvertent mishandling, such as an electrode needle (red / white or green) puncturing the cuff.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During set-up for a thyroidectomy/parathyroidectomy procedure, the physician tested the emg tube for patency.After inflating the cuff the physician found that the "cuff of the tube (the white plug) was leaking"; the inflation assembly.A new device was used for the procedure.There was no patient impact.

Brand Name
NIM® EMG - ENDOTRACHEAL TUBE
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr north
jacksonville FL 32216
MDR Report Key6776700
Report Number1045254-2017-00274
Device Sequence Number880907
Product Code ETN
UDI-Device Identifier00643169358713
UDI-Public00643169358713
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K925640
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/13/2020
Device Model Number8229307
Device Catalogue Number8229307
Device Lot Number0211444221
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2017
Initial Report FDA Received Date08/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR